MAUDE Adverse Event Report: LIFE SPINE PROLIFT WEDGE; PROLIFT WEDGE EXPANDABLE SPACER SYSTEM

LIFE SPINE PROLIFT WEDGE; PROLIFT WEDGE EXPANDABLE SPACER SYSTEM
Model Number 70-1028-0915
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cage would not expand and the surgeon ended up having to take out the implant.They tried opening a second cage and the same issue occurred.The implant only expanded with extreme downward pressure.The ended up explanting the second one as well and going with a straight aleutian cage.There was a 60 min surgical delay.
 
Additional Manufacturer Narrative
Without the device we are unable to determine true cause, but upon discussion it appears the implant was packed with graft prior to expansion which is not the correct method.

Brand Name
PROLIFT WEDGE
Common Device Name
PROLIFT WEDGE EXPANDABLE SPACER SYSTEM
Manufacturer (Section D)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer (Section G)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer Contact
angela batker
13951 quality drive
huntley, IL 60142
8478846117
MDR Report Key16728312
Report Number3004499989-2023-00005
Device Sequence Number6700362
Product Code MAX
UDI-Device Identifier00190837107758
UDI-Public(01)00190837107758(17)251201(10)TMZ00076
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K203361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model Number70-1028-0915
Device Catalogue Number70-1028-0915
Device Lot NumberTMZ00076
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown